Ventolin inhaler: Hi,first try at this... - British Lung Foun...

British Lung Foundation

48,781 members58,072 posts

Ventolin inhaler

nidi1215 profile image
nidi1215

Hi,first try at this so here goes.

I find that after using my Ventolin inhaler I get terrible shakes,does anyone else experience this?

16 Replies

Yes! I don't use an inhaler regularly but the odd time I do, or if I have it in a nebuliser I get very shaky.

Hidden profile image
Hidden

hi hun....it dosnt happen to me but i do know people respond in the same way...have you mentioned it to your gp

I haven't had the "shakes" but this past year I have had many infections, so have been "mega-dosing" with the salbumatol (6-10 inhales) ....really really helps but my heart races when I do that. I was warned about it, and it calms down very quickly. Worth checking with your nurse or GP. Good luck :)

Yes I get the shakes and even worse when I up my dose when having an exacerbation. When I mentioned it to my matron she arranged for me to try different meds but I was the same if not worse! Better the devil you know! Xxx

Morning Nidi I used to get it when I first used it but now just when I over use it.

If you are a new Ventolin inhaler this will happen. Also with the nebuliser.

If you are concerned ask your nurse or doctor all the best. Rose

Hidden profile image
Hidden

Yes My husband suffers with very bad shakes and dreadful cramps. He tries to only use it in emergencies. He has been prescribed another reliever inhaler - Bricanyl but he doesnt think it is as effective. Actually though if he uses it through a spacer the side effects dont seem as bad. Take care, TAD xx

Salbutamol is known to cause shakes and it can make the heart race and flutter. I have AF and other heart problems so have to be careful with salbutamol. In my early asthma days I was over using the inhaler and when I was in bed asleep I used to twitch so bad I kicked the wife in bed ( It was not on purpose ;) )

Be Well

qbjb profile image
qbjb in reply to Offcut

Not on purpose? That's your story lol - only teasing because it made me laugh :D

Take sugar afterwards...it calms the shakes down.

yes I also get the shakes and my father had the shakes with this also, I'm afraid my answer is not to use it though in times when I am really struggling I do take it have told my GP but no alternative has been offered

nidi1215 profile image
nidi1215 in reply to consul1

Many thanks,always a price to pay!

It's a bit like having too much coffee at times when I have to use mine too much.

At my last lung function test when they gave me nebbed salbutamol was the worst, I though my heart would pop. It did wear off though..... I don't have Ventolin, mine blue called Easy-Breathe, and it's fine when I only take a few times a day (when very well I rarely use it). P

nidi1215 profile image
nidi1215 in reply to peege

Makes you wonder does'nt it!

I used to shake more when I first began using the ventolin inhaler over 40 years ago! I still use it and still shake a bit... but like side effects of some of my other meds, I accept the benefits the inhaler brings :)

Thanks paul.

Hidden profile image
Hidden

I only get the shakes when I have used the inhaler to many times the chest doc when asked how many shots is it safe to take and when do you call for the paramedics etc all he said with out looking at me "well it is classed as a reliever" end of convo.

You may also like...